Alert archive / Pennsylvania / Wind Advisories in 2014

Wind Advisory 4, NWS Pittsburgh, PA

December 24, 201414 counties in Pennsylvania; 6 counties in West Virginia; 11 counties in Ohio

NWS Pittsburgh, PA issued this wind advisory at Dec 24, 2014, 3:47 AM EST for 14 counties in Pennsylvania; 6 counties in West Virginia; 11 counties in Ohio. It took effect at Dec 24, 2014, 5:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2014, 3:47 AM EST (08:47 UTC)
In effect from
Dec 24, 2014, 5:00 PM EST
Expired
Dec 25, 2014, 3:51 AM EST
In force
11 hr
Issued by
NWS Pittsburgh, PA
All 31 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 8.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2014-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2014-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WWUS71 KPBZ 240847
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 AM EST WED DEC 24 2014

...STRONG GUSTY WINDS EXPECTED...

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-241700-
/O.NEW.KPBZ.WI.Y.0004.141224T2100Z-141225T0900Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM...
COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...WEIRTON...BETHANY...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE
347 AM EST WED DEC 24 2014

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
EST THURSDAY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* PERIOD OF STRONGEST WINDS...THIS EVENING.

* IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES.
  TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE
  DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ021>023-041-
241700-
/O.NEW.KPBZ.WI.Y.0004.141225T0000Z-141225T1400Z/
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARION-
MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GROVE CITY...FRANKLIN...
TIONESTA...NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON...
WAYNESBURG...GREENSBURG...LATROBE...LIGONIER...DONEGAL...
UNIONTOWN...CHAMPION...OHIOPYLE...FAIRMONT...MORGANTOWN...
KINGWOOD...PARSONS
347 AM EST WED DEC 24 2014

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST
THURSDAY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* PERIOD OF STRONGEST WINDS...THIS EVENING AND OVERNIGHT.

* IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES
  ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE
  DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

07
6 follow-up statements
665 
WWUS71 KPBZ 241334
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
834 AM EST WED DEC 24 2014


MDZ001-WVZ023-041-242145-
/O.NEW.KPBZ.FG.Y.0006.141224T1334Z-141224T1800Z/
/O.CON.KPBZ.WI.Y.0004.141225T0000Z-141225T1400Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS
834 AM EST WED DEC 24 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A
WIND ADVISORY REMAINS IN EFFECT FOR THIS EVENING THROUGH THURSDAY
MORNING. 

* VISIBILITIES...DENSE FOG AND DRIZZLE WILL PERSIST EAST OF A WARM
  FRONT THIS MORNING. VISIBILITIES OF ONE QUARTER MILE OR LESS ARE
  EXPECTED TO CONTINUE THROUGH MIDDAY.

* WINDS...WINDS WILL BECOME SOUTHWEST THIS EVENING AT 10 TO 20
  MPH...INCREASING TO 30 TO 35 MPH OVERNIGHT WITH GUSTS UP TO 50
  MPH.

* DENSE FOG IMPACTS...VERY LOW VISIBILITY WILL MAKE DRIVING
  DANGEROUS.

* WIND IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES.
  TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE
  DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-242145-
/O.CON.KPBZ.WI.Y.0004.141224T2100Z-141225T0900Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM...
COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...WEIRTON...BETHANY...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE
834 AM EST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST THURSDAY...

* WINDS...WITH THE PASSAGE OF A COLD FRONT EARLY THIS EVENING...
  SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO
  50 MPH POSSIBLE.

* PERIOD OF STRONGEST WINDS...THIS EVENING.

* IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. 
  TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION 
  WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PAZ007>009-013>016-020>023-029-031-073>076-WVZ021-022-242145-
/O.CON.KPBZ.WI.Y.0004.141225T0000Z-141225T1400Z/
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARION-MONONGALIA-
INCLUDING THE CITIES OF...GROVE CITY...FRANKLIN...TIONESTA...
NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON...
WAYNESBURG...GREENSBURG...LATROBE...LIGONIER...DONEGAL...
UNIONTOWN...CHAMPION...OHIOPYLE...FAIRMONT...MORGANTOWN
834 AM EST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
EST THURSDAY...

* WINDS...WITH THE PASSAGE OF A COLD FRONT THIS
  EVENING...SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH
  GUSTS UP TO 50 MPH POSSIBLE.

* PERIOD OF STRONGEST WINDS...TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. 
  TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION 
  WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BOOKBINDER
625 
WWUS71 KPBZ 241758
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1258 PM EST WED DEC 24 2014

MDZ001-WVZ023-041-250200-
/O.EXP.KPBZ.FG.Y.0006.000000T0000Z-141224T1800Z/
/O.CON.KPBZ.WI.Y.0004.141225T0000Z-141225T1400Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS
1258 PM EST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
EST THURSDAY...
...DENSE FOG ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

* VISIBILITIES...VISIBILITY HAS IMPROVED ACROSS THE AREA...AND THE
  DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE.

* WINDS...WINDS WILL BECOME SOUTHWEST THIS EVENING AT 10 TO 20 
  MPH...INCREASING TO 30 TO 35 MPH OVERNIGHT WITH GUSTS UP TO 50 
  MPH.

* WIND IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER 
  LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE 
  CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-250200-
/O.CON.KPBZ.WI.Y.0004.141224T2100Z-141225T0900Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM...
COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...WEIRTON...BETHANY...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE
1258 PM EST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST THURSDAY...

* WINDS...WITH THE PASSAGE OF A COLD FRONT EARLY THIS EVENING... 
  SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 
  50 MPH POSSIBLE.

* PERIOD OF STRONGEST WINDS...THIS EVENING.

* IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. 
  TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION 
  WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PAZ007>009-013>016-020>023-029-031-073>076-WVZ021-022-250200-
/O.CON.KPBZ.WI.Y.0004.141225T0000Z-141225T1400Z/
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARION-MONONGALIA-
INCLUDING THE CITIES OF...GROVE CITY...FRANKLIN...TIONESTA...
NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON...
WAYNESBURG...GREENSBURG...LATROBE...LIGONIER...DONEGAL...
UNIONTOWN...CHAMPION...OHIOPYLE...FAIRMONT...MORGANTOWN
1258 PM EST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
EST THURSDAY...

* WINDS...WITH THE PASSAGE OF A COLD FRONT THIS EVENING... 
  SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 
  50 MPH POSSIBLE.

* PERIOD OF STRONGEST WINDS...TONIGHT INTO EARLY THURSDAY 
  MORNING.

* IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. 
  TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION 
  WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
142 
WWUS71 KPBZ 241956
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
256 PM EST WED DEC 24 2014

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-250400-
/O.EXT.KPBZ.WI.Y.0004.141224T2200Z-141225T0400Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM...
COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...WEIRTON...BETHANY...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE
256 PM EST WED DEC 24 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* PERIOD OF STRONGEST WINDS...BETWEEN 5 PM AND 7 PM...ALONG AND
  JUST BEHIND A COLD FRONT.

* IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. 
  TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION 
  WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PAZ007>009-013>016-020>023-029-031-073-075-WVZ021-022-250400-
/O.EXT.KPBZ.WI.Y.0004.141225T0000Z-141225T0600Z/
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
FAYETTE-MARION-MONONGALIA-
INCLUDING THE CITIES OF...GROVE CITY...FRANKLIN...TIONESTA...
NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON...
WAYNESBURG...GREENSBURG...LATROBE...UNIONTOWN...FAIRMONT...
MORGANTOWN
256 PM EST WED DEC 24 2014

...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST
THURSDAY...

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* PERIOD OF STRONGEST WINDS...BETWEEN 7 PM AND 9 PM...ALONG AND
  JUST BEHIND A COLD FRONT.

* IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. 
  TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION 
  WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MDZ001-PAZ074-076-WVZ023-041-250400-
/O.EXT.KPBZ.WI.Y.0004.141225T0200Z-141225T0900Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL...
CHAMPION...OHIOPYLE...KINGWOOD...PARSONS
256 PM EST WED DEC 24 2014

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST
THURSDAY...

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* PERIOD OF STRONGEST WINDS...BETWEEN 9 PM AND 11 PM...ALONG AND
  JUST BEHIND A COLD FRONT.

* WIND IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER 
  LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE 
  CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
359 
WWUS71 KPBZ 250309
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1009 PM EST WED DEC 24 2014

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-250415-
/O.CAN.KPBZ.WI.Y.0004.000000T0000Z-141225T0400Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM...
COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...WEIRTON...BETHANY...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE
1009 PM EST WED DEC 24 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY.

ALTHOUGH WINDY CONDITIONS WILL CONTINUE...GUSTS ARE NOT EXPECTED
TO APPROACH DAMAGING POTENTIAL ANY LONGER.

$$

PAZ029-031-WVZ021-022-250415-
/O.CAN.KPBZ.WI.Y.0004.000000T0000Z-141225T0600Z/
WASHINGTON-GREENE-MARION-MONONGALIA-
INCLUDING THE CITIES OF...WASHINGTON...WAYNESBURG...FAIRMONT...
MORGANTOWN
1009 PM EST WED DEC 24 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY.

ALTHOUGH WINDY CONDITIONS WILL CONTINUE...GUSTS ARE NOT EXPECTED
TO APPROACH DAMAGING POTENTIAL ANY LONGER.

$$

PAZ007>009-013>016-020>023-073-075-250600-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-141225T0600Z/
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND-FAYETTE-
INCLUDING THE CITIES OF...GROVE CITY...FRANKLIN...TIONESTA...
NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...INDIANA...GREENSBURG...
LATROBE...UNIONTOWN
1009 PM EST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...POSSIBLE FALLEN TREES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MDZ001-PAZ074-076-WVZ023-041-250900-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-141225T0900Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL...
CHAMPION...OHIOPYLE...KINGWOOD...PARSONS
1009 PM EST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 40 TO 50 MPH.

* WIND IMPACTS...FALLEN TREES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

15

$$
206 
WWUS71 KPBZ 250548
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1248 AM EST THU DEC 25 2014

PAZ007>009-013>016-020>023-073-075-250700-
/O.EXP.KPBZ.WI.Y.0004.000000T0000Z-141225T0600Z/
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND-FAYETTE-
INCLUDING THE CITIES OF...GROVE CITY...FRANKLIN...TIONESTA...
NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...INDIANA...GREENSBURG...
LATROBE...UNIONTOWN
1248 AM EST THU DEC 25 2014

...WIND ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING...

ALTHOUGH WINDY CONDITIONS WILL CONTINUE...GUSTS ARE NOT EXPECTED
TO APPROACH DAMAGING POTENTIAL ANY LONGER.

$$

MDZ001-PAZ074-076-WVZ023-041-250900-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-141225T0900Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL...
CHAMPION...OHIOPYLE...KINGWOOD...PARSONS
1248 AM EST THU DEC 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS OF 40 TO 50 MPH.

* WIND IMPACTS...FALLEN TREES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

07
920 
WWUS71 KPBZ 250851
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
351 AM EST THU DEC 25 2014

MDZ001-PAZ074-076-WVZ023-041-251000-
/O.CAN.KPBZ.WI.Y.0004.000000T0000Z-141225T0900Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL...
CHAMPION...OHIOPYLE...KINGWOOD...PARSONS
351 AM EST THU DEC 25 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY.

ALTHOUGH WINDY CONDITIONS WILL CONTINUE...GUSTS ARE NOT EXPECTED
TO APPROACH DAMAGING POTENTIAL ANY LONGER.

$$

07

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Dec 24, 1:08 AM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Dec 24, 1:08 AM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
108 AM EST WED DEC 24 2014

.SYNOPSIS...
MIDWESTERN LOW PRESSURE WILL BRING A COLD FRONT AND STRONG WIND
TO THE UPPER OHIO REGION FOR CHRISTMAS.

&&

.NEAR TERM /THROUGH TONIGHT/...
MINOR TWEAKS TO THE FCST FOR THE MIDNIGHT UPDT BASED ON RADAR AND NR
TERM MDL PROGS.

PREVIOUS DISC...DEEPENING LOW PRES WL TRACK W OF THE IMMEDIATE
AREA AND OVR THE GREAT LAKES DURING THE NXT 24 HOURS. RAIN CHCS WL
INCRS TO CATEGORICAL LVLS ON THE STRENGTH OF WARM...MOIST
ADVCTN...AND CONT WITH THE ADVN OF THE SYSTEMS CDFNT OVR THE
REGION ON WEDNESDAY NGT. PROGRESSION AND A LACK OF SUSTAINED
CNVRGNC SHOULD LIMIT BASIS AVG RAIN TOTALS TO AN INCH OR LESS FOR
THE PD. RFC GUIDANCE...WITH ADJUSTMENTS FOR LOCAL POP TRENDS...WAS
USED FOR THE QPF FORECAST.

THE MAIN PROBLEM WITH THIS PARTICULAR SYSTEM WL BE THE POTENTIAL
FOR DAMAGING WIND WITH PASSAGE OF...AND IMMEDIATELY BEHIND THE
COLD FRONT ON WEDNESDAY NGT. UNTIL THEN...STRONG WARM ADVCTN WL
CAP THE SFC ON WEDNESDAY...HENCE INHIBITING MIXING...GUSTS...SFC
BASED CONVECTION. A THUNDER CHC WL BE MAINTAINED HOWEVER...DUE TO
A LTD ELEVATED POTENTIAL.

THE INVERSION RESULTING FM THE AFOREMENTIONED WARM SURGE IS PROJECTED
TO BE RELATIVELY SHALLOW...HENCE A DEEPENED MIXING LYR RESULTING FM
THE FRONT BNDRY PLOWING ACRS THE REGION ON WEDNESDAY EVE IS EXPECTED
TO BE SUFFICIENT TO SPPRT AT LEAST ADVISORY LVL GUSTS...WITH MORE
DAMAGING SPEEDS CERTAINLY POSSIBLE...ESPECIALLY IN LGT OF EXPECTED
ISALLOBARIC ACCELERATION ANTICIPATED ON A VERY STRONG PRES SURGE.

FOR NOW...GENL WED NGT GUSTS WERE INCRSD TO 40 MPH AND A HAZARDOUS
WEATHER OUTLOOK MENTIONED MAINTAINED FOR A POTENTIAL ADVISORY...WHICH
MAY BE AUGMENTED BY STORM PREDICTION CENTER PARTICIPATION IN A
SHALLOW CONVECTIVE EVENT.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
WINDY CONDITIONS AND PCPN CHCS WL BE ALLEVIATED LTR ON THURSDAY
AS THE PRES GRADIENT RELAXES WITH BLDG HIGH PRES. THEREAFTER...A
SHORTWAVE CROSSING THE GREAT LAKES MAY CAUSE RAIN/SNOW SHOWERS ON
SATURDAY.

TEMPERATURES FOLLOWING THE FRONTAL PASSAGE WILL LOWER TOWARDS
SEASONAL AVERAGES BUT REMAIN SLIGHTLY WARMER THAN NORMAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ANOTHER FRONTAL SYSTEM IS PROJECTED TO IMPACT THE REGION OVER THE
WEEKEND. MODELS CONTINUE TO SHOW RELATIVELY POOR CONSENSUS WITH
THIS SYSTEM SO HAVE OPTED TO WEIGH HEAVILY ON ENSEMBLE GUIDANCE IN
MAKING ANY ADJUSTMENTS TO THE ONGOING FORECAST.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
MVFR/IFR CONDITIONS WILL PERSIST OVER THE NEXT 24 HOURS AS A LOW
PRESSURE SYSTEM CROSSES THE REGION. WHILE THERE MAY BE A BREAK
IN PRECIPITATION EARLY IN THE MORNING...CIG RESTRICTIONS WILL LIKELY
REMAIN IN PLACE. ADDITIONALLY...LOW LEVEL WIND SHEAR LOOKS LIKELY
AHEAD OF THE COLD FRONT DURING THE AFTERNOON WITH LATEST MODEL
SOUNDINGS SHOWING AROUND A 35-40KT DIFFERENCE IN THE LOWEST 2KFT.

OUTLOOK.../WEDNESDAY NIGHT THROUGH SUNDAY/...
CIG/VIS RESTRICTIONS THROUGH THURSDAY WILL IMPROVE TO VFR
FRIDAY AND CONTINUE UNTIL ANOTHER FRONTAL SYSTEM CROSSES THE REGION
SATURDAY AFTERNOON.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Dec 23, 2:34 PM EST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
234 PM EST TUE DEC 23 2014

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-241945-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
234 PM EST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG WIND GUSTS ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY AFTER A
COLD FRONT PASSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 8:34 AM ESTDense Fog AdvisoryPBZ4 hr
Dec 24, 5:31 PM ESTSpecial Weather StatementPBZCoshocton, Muskingum44 min
Dec 24, 5:43 PM ESTSevere Thunderstorm WarningPBZCoshocton, Muskingum32 min
Dec 24, 6:06 PM ESTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Noble, Tuscarawas24 min
Dec 24, 6:14 PM ESTSpecial Weather StatementPBZCoshocton31 min
Dec 24, 6:27 PM ESTSevere Thunderstorm WarningPBZCarroll, Coshocton, Guernsey, Harrison, Tuscarawas33 min
Dec 24, 6:31 PM ESTSpecial Weather StatementPBZNoble29 min
Dec 24, 6:58 PM ESTSpecial Weather StatementPBZCarroll, Harrison32 min

Nearby

Wind Advisories in Pennsylvania, 2014Wind Advisories in Ohio, 2014Wind Advisories in West Virginia, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.